Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 156, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 31, 2013, 5:53 PM CDT for 5 counties in Minnesota. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 31, 2013, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chippewa County, MN, Kandiyohi County, MN, Redwood County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 144 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 6:15 PM CDT | TSTM WND DMG | Sacred Heart, MN | TREE DOWN ON HIGHWAY 212 IN SACRED HEART. TREE HAS SINCE BEEN REMOVED. |
| Aug 31, 6:15 PM CDT | TSTM WND GST 66 | 1 W Renville, MN | AT HIGHWAY 212 AND 110TH STREET |
| Aug 31, 6:18 PM CDT | TSTM WND DMG | 2 Ne Sacred Heart, MN | LARGE BRANCHES DOWN...4 TO 6 INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 2:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS53 KMPX 312253
SVRMPX
MNC023-067-127-129-173-312330-
/O.NEW.KMPX.SV.W.0156.130831T2253Z-130831T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 PM CDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
NORTH CENTRAL REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
NORTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
EASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 630 PM CDT
* AT 550 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLMAR TO 9 MILES NORTHEAST OF GRANITE FALLS TO 11
MILES NORTHWEST OF COTTONWOOD...AND MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILLMAR...OLIVIA...UPPER SIOUX AGENCY STATE PARK...MINNESOTA
FALLS...PRINSBURG...KANDIYOHI...HANLEY FALLS...
SACRED HEART...SVEA...RENVILLE...BLOMKEST...WOOD LAKE...DANUBE...
LAKE LILLIAN...ECHO...THORPE AND BELVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4490 9549 4519 9516 4512 9476 4490 9476
4454 9535 4460 9561 4463 9563 4462 9569
4471 9603
TIME...MOT...LOC 2253Z 290DEG 40KT 4515 9505 4486 9534
4471 9577
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:09 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 31, 2:09 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 209 PM CDT SAT AUG 31 2013 .SYNOPSIS... ISSUED AT 210 PM CDT SAT AUG 31 2013 AS OF 1 PM TEMPERATURES WERE IN THE MID 80S ACROSS THE CWA...WITH DEWPOINTS IN THE MID TO UPPER 60S. THIS WARM SECTOR WAS LOCATED AHEAD OF A COLD FRONT THAT EXTENDED SOUTH SOUTHWEST FROM A SURFACE LOW OVER THE RED RIVER VALLEY. THE SURFACE LOW WAS DEEPENING IN RESPONSE TO 12HR 500MB HEIGHT FALLS OF 40-60M/12HRS DOWNSTREAM OF A POTENT UPPER LEVEL SHORTWAVE LOCATED IN SOUTHEAST SASKATCHEWAN. .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 147 PM CDT SAT AUG 31 2013 HIRES MODELS ARE IN FAIRLY GOOD AGREEMENT WITH CONVECTIVE INITIATION AROUND 19/20Z. AS OF 130PM ALREADY SEE A FEW ISOLATED CELLS ALONG THE COLD FRONT IN GRAND FORKS CWA...AND THESE ARE LIKELY TO CONTINUE TO DEVELOP AS THE AFTERNOON PROGRESSES. SPC MESOANALYSIS SHOWS 1500-2500 J/KG OF MLCAPE...WITH AROUND 40KTS OF EFFECTIVE SHEAR. THE RAP FORECAST HAS THIS DEEP LAYER SHEAR INCREASING IN BOTH COVERAGE AND MAGNITUDE AS THE JET MAX ON THE EQUATORWARD SIDE OF THE SHORTWAVE MOVES ACROSS THE REGION THIS EVENING. THE TORNADO THREAT IN WESTERN MN IS DIMINISHING AS THE LOW LEVEL FLOW IS NOT BACKING AS PREVIOUSLY FORECAST BY THE NAM...AND LCLS ARE AROUND 2000M. SPC MESOANALYSIS SHOWS 0-1 SRH OF ONLY 50M2/S2...WHICH WILL MAX OUT AT 100M2/S2. THESE LOW VALUES SUPPORT THE DIMINISHED TORNADO THREAT UNLESS THE STORMS HAVE A DEVIANT MOTION OR ARE ABLE TO MODIFY THEIR OWN ENVIRONMENT. ALL 4 MEMBERS OF THE 12Z HOPWRF QUICKLY HAVE THE STORMS GROWING UPSCALE INTO A LINE AND TRACK IT DOWN THE I94 CORRIDOR...WITH TIME OF ARRIVAL AT THE WEST SIDE TWIN CITIES METRO AREA CENTERED AROUND 01Z. FORECAST MODELS DECREASE THE MLCAPE AHEAD OF THIS LINE AS IT MAKES ITS WAY INTO EASTERN MN AND WESTERN WI...SO SHOULD SEE THE LINE WEAKEN AS IT PROGRESSES EAST SOUTHEASTWARD. THE MAIN THREAT OF LARGE HAIL (2 IN OR GREATER) WILL BE IN WESTERN MN...WITH A TRANSITION TO A WIND/HAIL THREAT FOR CENTRAL MN. ON SUNDAY THE POST FRONTAL WINDS WILL INCREASE IN RESPONSE TO COLD AIR ADVECTION AND DIABATIC HEATING. SHOULD SEE NNW WINDS NEAR 25MPH BY LATE AFTERNOON...WITH INCREASING CLOUDS IN FAR EASTERN MN AND WESTERN WI. HIGH TEMPERATURES WILL BE CONSIDERABLY COOLER...ONLY MANAGING THE 70S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 147 PM CDT SAT AUG 31 2013 VERY QUIET WEATHER STILL LOOKS TO DOMINATE THE PERIOD... WITH DRY NORTHWEST MID-UPPER FLOW REMAINING IN PLACE ACROSS THE REGION. AT THIS POINT... THE ONLY TIME FRAME THAT APPEARS TO HAVE ANY POTENTIAL FOR PCPN IS LATE WEDNESDAY INTO EARLY THURSDAY WHEN A SHORTWAVE DROPS INTO THE GREAT LAKES AND DRAGS A REINFORCING COLD FRONT THROUGH THE AREA. THE GFS AND ECMWF HAVE HAD A TOUGH TIME DEVELOPING MUCH IF ANY PCPN WITH THE BOUNDARY ACROSS OUR AREA GIVEN THE LACK OF DECENT MOISTURE RETURN AHEAD OF IT... ALONG WITH THE FACT THAT THE BEST QG FORCING IS OFF TO OUR NORTHEAST. ALTHOUGH IT/S CERTAINLY POSSIBLE WE COULD WIND UP WITH SOME SCATTERED PCPN AROUND THE WEDNESDAY NIGHT TIME FRAME... CHOSE TO KEEP THINGS DRY AT THIS POINT RATHER THAN INCLUDE A SLIGHT CHANCE POP. AFTER THAT POINT... THERE IS SOME DISAGREEMENT IN HOW QUICKLY UPPER RIDGING WILL TRY TO WORK BACK INTO THE REGION AND WHETHER WE/LL SEE A PERIOD OF SOME WARM ADVECTION RETURN FLOW PCPN ON FRIDAY. WITH MUCH DEPENDING ON THE POTENTIAL FOR A WEAK SHORTWAVE TO RIDE SOUTHEAST ALONG THE LINGERING BAROCLINIC ZONE... THERE IS QUITE A BIT OF UNCERTAINTY BOTH WITH RESPECT TO TIMING AND WHETHER THERE WILL EVEN BE SUFFICIENT MOISTURE/FORCING FOR PCPN. SO... ONCE AGAIN DECIDED TO KEEP THE MENTION OF PCPN OUT OF THE FORECAST RATHER THAN INCLUDING A LOW-END POP. THE NEXT FEATURE OF ANY SIGNIFICANCE... WHEN THERE IS MORE OF A BONAFIDE PCPN CHANCE... LOOKS LIKE IT SHOULD HOLD OFF UNTIL AFTER THE END OF THE CURRENT FORECAST PERIOD... WHEN A DECENT UPPER WAVE AND SURFACE LOW LOOK TO MOVE OUT OF THE NORTHERN PLAINS TOWARD THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1244 PM CDT SAT AUG 31 2013 A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE STORMS WILL BE THE STRONGEST ACROSS WESTERN MN...BUT SHOULD WEAKEN AS THEY MOVE EASTWARD. TRIED TO NARROW DOWN THE TIMING OF THE THUNDER BASED ON HIRES MODELS. NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT...AND GUST NEAR 20KTS BY SUNDAY AFTERNOON. KMSP... THE HIRES MODELS INDICATE THAT THE WINDOW FOR THUNDER IS FROM 00-04Z...BUT CHOSE TO NARROW THIS DOWN TO THE 1HR WINDOW OF HIGHEST CONFIDENCE RATHER THAN USE 4HOURS OF THUNDER. HOWEVER BE AWARE THAT THUNDER IS POSSIBLE OUTSIDE OF THE 1HR TEMPO. ONCE THE SHRA/TSRA EXITS THE REGION EXPECT NNW WINDS GUSTING NEAR 20KTS ON SUNDAY. /OUTLOOK FOR KMSP/ MON...VFR. WINDS NNW AT 5-10KTS. TUE...VFR. WINDS NNW AT 5-10KTS. WEN...VFR. WINDS NW AT 5-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM... AVIATION...JRB
Hazardous weather outlook, Aug 31, 11:40 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1140 AM CDT SAT AUG 31 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014-015-023-024- 011645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX- PIERCE- 1140 AM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... MAINLY WEST OF I-35. HAIL TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH ARE THE PRIMARY SEVERE WEATHER THREATS. HOWEVER... CONDITIONS COULD SUPPORT A FEW TORNADOES... MAINLY NORTH OF A LINE FROM MONTEVIDEO TO CAMBRIDGE. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE NORTH DAKOTA/MINNESOTA BORDER BETWEEN 2 PM AND 4 PM... THEN MOVE SOUTHEAST AROUND 35 MPH THROUGH EVENING. ANY IMPACTS IN THE TWIN CITIES METRO AREA WILL PRIMARILY OCCUR BETWEEN 730 PM AND 1030 PM... WITH STRONG WINDS BEING THE PRIMARY CONCERN AT THAT POINT IN TIME. STORMS ARE EXPECTED TO DIMININISH IN INTENSITY AS THEY MOVE EAST OF I-35 AND INTO WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WIZ016-025>028-011645- RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1140 AM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE DURING THE LATE EVENING AND OVERNIGHT HOURS... MAINLY BETWEEN 11 PM AND 2 AM. SEVERE WEATHER IS NOT EXPECTED... BUT THE STRONGEST STORMS COULD PRODUCE HAIL TO NICKEL SIZE IN DIAMETER ALONG WITH WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE EVENING.
In the hours before
Local storm report, Aug 31, 4:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 NW WATSON 45.04N 95.84W
08/31/2013 M0.75 INCH CHIPPEWA MN TRAINED SPOTTER
&&
LRSLocal storm report, Aug 31, 5:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST MILLERVILLE 46.07N 95.55W
08/31/2013 E0 MPH DOUGLAS MN TRAINED SPOTTER
TREES BEING TWISTED BY WIND
&&
LRSLocal storm report, Aug 31, 5:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 4 E VILLARD 45.71N 95.19W
08/31/2013 M62 MPH POPE MN TRAINED SPOTTER
3-4 INCH BRANCHES DOWN
&&
LRSLocal storm report, Aug 31, 5:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST GLENWOOD 45.65N 95.38W
08/31/2013 M67 MPH POPE MN AWOS
AT THE AIRPORT
&&
TDKLocal storm report, Aug 31, 5:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
542 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND GST SAUK CENTRE 45.74N 94.96W
08/31/2013 M64 MPH STEARNS MN AWOS
&&
TRHLocal storm report, Aug 31, 5:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
546 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND GST 1 SE SAUK CENTRE 45.73N 94.94W
08/31/2013 M63 MPH STEARNS MN MESONET
MEASURED BY MNDOT SITE ALONG I-94.
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:07 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 38 min |
| Aug 31, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 43 min |
| Aug 31, 4:34 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle | 41 min |
| Aug 31, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 47 min |
| Aug 31, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 43 min |
| Aug 31, 4:55 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 35 min |
| Aug 31, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Swift | 48 min |
| Aug 31, 5:20 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns, Todd | 55 min |
| Aug 31, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 45 min |
| Aug 31, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 19 min |
| Aug 31, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 28 min |
| Aug 31, 5:58 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 47 min |
| Aug 31, 6:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 39 min |
| Aug 31, 6:22 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 38 min |
| Aug 31, 6:53 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.